MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the tip of the wire included in the neff percutaneous access set broke off into the patient.The physician was performing a pre-op procedure for a "neffro case." as the cook wire was being removed, the tip broke off and remained in the patient.On (b)(6) 2021, the patient returned to radiology and the physician was able to completely remove the section of wire from the patient.Additional information regarding patient and event details has been requested, but is currently unavailable.
 
Event or Problem Description
In additional information, it was reported that the failure occurred during a surgical percutaneous nephroureteral catheter procedure of the left kidney.The wire guide tip was broken "due to an unknown barrier." during the procedure, the wire guide was difficult to removed and the tip separated in the kidney.Imaging showed that attempts to remove the separated portion of the guide wire were unsuccessful.The procedure was completed by removing the complaint device and obtaining a new guide wire.Later imaging confirmed that the wire guide fragment was no longer visible in the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, h6 - annex f, annex a correction: e3 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.It was reported by (b)(6) hospital located in the united states that the wire guide in a neff percutaneous access set (rpn: npas-100-nt, lot#: 14058133) separated.The device was required to aid in placement of a left percutaneous nephroureteral catheter (manufacturer, rpn, and lot# unknown) on (b)(6) 2021.During the procedure, it was reported the wire guide tip broke in the kidney due to an unknown barrier.Attempts were made to remove the device fragment but were unsuccessful; the wire remained in the patient as evidenced by imaging.The procedure was then completed by removing the initial wire guide and replacing it with a new, like device.On (b)(6) 2021, the patient returned to radiology where the device fragment was successfully removed by ¿aspiration¿.Imaging confirmed the wire fragment was no longer in the patient.No other adverse events were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, and manufacturing instructions (mi) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A review of the dhr for the related wire guide subassembly lot revealed two relevant non-conformances for ¿solder broken¿, quantity 1 and ¿solder insufficient¿, quantity 1.Although these non-conformances are related to the reported failure mode, all non-conforming product was scrapped.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.There are no instructions for use (ifu) associated with this device.The wire guide was checked 100% before release, all related non-conforming product was scrapped, and no complaints from other facilities were recorded.The patient¿s anatomy may make withdrawal or manipulation of the wire guide difficult which can also result in damage as it was noted the wire guide encountered an ¿unknown barrier¿ during removal.Based on the available information, no device return, and the results of the investigation, cook has concluded a potential root cause for this event is component failure, unrelated to manufacturing or design deficiencies.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12750631
Report Number1820334-2021-02436
Device Sequence Number11955692
Product Code KGZ
UDI-Device Identifier00827002084261
UDI-Public(01)00827002084261(17)240629(10)14058133
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2024
Device Model NumberN/A
Device Catalogue NumberNPAS-100-NT
Device Lot Number14058133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer12/16/2021
12/28/2021
07/18/2022
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date12/27/2021
01/14/2022
08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown